Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 330, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 1, 2003, 3:36 PM EDT for Miami County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2003, 3:36 PM EDT (19:36 UTC)
- Expired
- Sep 1, 2003, 4:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Miami County, OH
The radar
The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 3:05 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 672 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 011936
SVRILN
OHC109-012000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
335 PM EDT MON SEP 1 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MIAMI COUNTY IN OHIO...
* UNTIL 400 PM EDT...
* AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES NORTHWEST OF WEST MILTON...MOVING EAST
AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PLEASANT HILL...
TIPP CITY...
TROY...
WEST MILTON...
DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS
PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 4011 8427 4015 8402 3988 8404 3988 8415
3992 8416 3992 8443 4007 8443What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:30 PM EDT, 6 minutes earlier.
Area forecast discussion, Sep 1, 3:30 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 330 PM EDT MON SEP 1 2003 FLOODING THREAT WILL REMAIN HIGH TNGT ACRS THE NORTHERN 2/3 OF THE CWFA WITH TREMENODUS MSTR AND MODERATE DYNAMICS IN PLACE. HAVE COORDINATED WITH SURROUNDING OFFICES AND WL EXTEND THE FFA OVER THE FAR NORTHERN TIER UNTIL 7 A.M. AND EXPAND/EXTEND THE SOUTHERN TIER UNTIL NOON. WL KEEP MOST AREAS NR/SOUTH OF THE OH RIVER OUT OF THE FFA AS LITTLE RAIN HAS FALLEN THUS FAR...BUT WILL INCLUDE +RA WORDING. SVR THREAT ALSO EXISTS...PRIMARILY WIND DAMAGE WITH EXTREMELY WARM/MOIST AIRMASS...AND SPC HAS JUST ISSUED A BOX FOR MUCH OF THE SOUTHERN CWFA. BEST FORCING SHIFTS EAST ON TUE...WITH ALL MODELS NOTING SOME DRYING IN THE N-NW. PLENTIFUL MSTR REMAINS HWVR...AND WILL CONT +RA WORDING OVER THE SOUTH WHERE FRONT SHUD BE MODERATELY ACTIVE. WILL ISSUE ESF FOR THE SOUTHERN COUNTIES...ALONG AND SOUTH OF THE OH RIVER...FOR TUE NGT INTO WED AS THE NEXT SURGE OF TROPICAL MSTR ARRIVES. THINK THE ETA IS PUSHING MSTR TOO FAR NORTH...AND I LIKE THE MORE SHEARED OUT GFS SOLN. AT ANY RATE...AFTER THE XPCTD +RA TNGT INTO TUE...AND THE AMNT OF MSTR XPCTD...CUD SEE ANOTHER ROUND OF EXCESSIVE RAIN. .ILN... OH...FLOOD WATCH TONIGHT OHZ026-034-035-042>046-051-052. FLOOD WATCH UNTIL NOON EDT TUESDAY OHZ053>056-060>065-070>074-077. IN...FLOOD WATCH UNTIL NOON EDT TUESDAY INZ050-058-059-066-073-074. KY...FLOOD WATCH UNTIL NOON EDT TUESDAY KYZ091>093. JOHNSTONE
Hazardous weather outlook, Sep 1, 4:55 AM EDT, 10 hours 41 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-011100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 455 AM EDT MON SEP 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A WARM FRONT WILL SLOWLY LIFT NORTHWARD ACROSS OHIO AND INDIANA TODAY THROUGH THIS EVENING. WITH THE MOIST AIR MASS IN PLACE ACROSS THE REGION...WIDESPREAD HEAVY RAIN IS EXPECTED. THIS COULD LEAD TO FLOODING. A FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR AREAS NEAR AND NORTH OF I-70. SOUTH OF THIS AREA...LOCALIZED HEAVY RAIN WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP...SOME OF WHICH COULD BE SEVERE AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WARM FRONT WILL BECOME NEARLY STATIONARY. MORE SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE THROUGH TUESDAY. AGAIN...THIS COULD LEAD TO FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Sep 1, 12:01 PM EDT, 3 hours 35 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-012200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1201 PM EDT MON SEP 1 2003 ...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN NORTHERN KENTUCKY...SOUTHEAST INDIANA AND SOUTHERN OHIO... A FRONT WILL BE STATIONARY NEAR OR JUST NORTH OF I-70 THROUGH THE DAY. WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS ALONG AND NORTH OF THE FRONT WILL RESULT IN LIMITED INSTABILITY TODAY AND THUS LITTLE OR NO SEVERE WEATHER THREAT FROM EAST CENTRAL INDIANA INTO CENTRAL OHIO. HOWEVER...FURTHER SOUTH...SHOWERS AND THUNDERSTORMS WILL NOT BE AS EXTENSIVE. CLOUD COVER WILL THIN ACROSS NORTHERN KENTUCKY AND FAR SOUTHERN OHIO...ALLOWING FOR SOME SUNSHINE TODAY. WITH AFTERNOON HEATING...THE ATMOSPHERE WILL BECOME MORE UNSTABLE. A FEW OF THE THUNDERSTORMS THAT DEVELOP DURING THE HEAT OF THE DAY COULD BECOME SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES. JTD
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:57 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 48 min |
| Sep 1, 3:03 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 42 min |
| Sep 1, 3:17 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 28 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.